Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 700, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 7, 2016, 10:19 PM CDT for Alfalfa County, Woods County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 10:19 PM CDT (03:19 UTC)
- Expired
- Aug 7, 2016, 11:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alfalfa County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 61 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
559
WUUS54 KOUN 080319
SVROUN
OKC003-151-080415-
/O.NEW.KOUN.SV.W.0700.160808T0319Z-160808T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1019 PM CDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ALFALFA COUNTY IN NORTHWESTERN OKLAHOMA...
EASTERN WOODS COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 1115 PM CDT
* AT 1019 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
SOUTHEAST OF WAYNOKA...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALVA...WAYNOKA...CARMEN...DACOMA...AVARD AND HOPETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THIS STORM MAY OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3685 9854 3657 9841 3640 9864 3641 9868
3645 9873 3645 9879 3651 9884 3651 9896
3660 9896 3669 9905 3669 9904 3671 9906
3693 9893
TIME...MOT...LOC 0319Z 229DEG 16KT 3651 9872
HAIL...<.75IN
WIND...60MPH
$$
031 follow-up statement
943
WWUS54 KOUN 080412
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1112 PM CDT SUN AUG 7 2016
OKC003-151-080422-
/O.EXP.KOUN.SV.W.0700.000000T0000Z-160808T0415Z/
ALFALFA OK-WOODS OK-
1112 PM CDT SUN AUG 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ALFALFA AND
EASTERN WOODS COUNTIES WILL EXPIRE AT 1115 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3685 9854 3657 9841 3640 9864 3641 9868
3645 9873 3645 9879 3651 9884 3651 9896
3660 9896 3669 9905 3669 9904 3671 9906
3693 9893
TIME...MOT...LOC 0409Z 229DEG 16KT 3651 9872
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:52 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 7, 9:52 PM CDT, 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
952 PM CDT SUN AUG 7 2016
.UPDATE...
Increased PoPs and adjusted temperatures/dewpoints. Please see
the discussion below.
&&precip
.DISCUSSION...
Deep, moist convection continues across northwest OK this evening
along a stationary boundary on the northern flank of a surface
low. Wind damage was reported earlier with the storm near Okeene
and the potential for wet microbursts will probably continue for
the next hour or so. Expect storm coverage to spread slowly
eastward with as the LLJ intensifies across north central OK. The
resultant cold pool could result in some isolated development as
far south as the OKC metro before sunrise. As such, increased PoPs
to categorical before 06Z where convection is ongoing and slowly
decreased/shifted them eastward through the overnight hours. Also
adjusted temperatures and dewpoints based on current trends due to
convection. Al updated products have been sent.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 97 75 97 / 40 30 30 10
Hobart OK 76 99 75 100 / 40 30 30 10
Wichita Falls TX 79 101 78 102 / 20 20 20 10
Gage OK 73 95 74 98 / 30 20 30 20
Ponca City OK 75 92 76 97 / 60 40 20 20
Durant OK 77 100 77 100 / 0 20 20 10
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory from noon to 7 PM CDT Monday for OKZ031-032-
041>043-046>048-050>052.
TX...None.
&&
03/17Hazardous weather outlook, Aug 7, 10:06 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1006 PM CDT SUN AUG 7 2016 OKZ004>048-050>052-TXZ083>090-090315- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1006 PM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... A MARGINAL RISK OF SEVERE THUNDERSTORMS WILL CONTINUE THROUGH LATE TONIGHT. THE MARGINAL RISK COVERS THE NORTHERN HALF OF OKLAHOMA MAINLY NORTH OF THE I-40 CORRIDOR TO THE KANSAS BORDER. SCATTERED THUNDERSTORMS WILL CONTINUE A LONG A STATIONARY BOUNDARY ACROSS NORTH CENTRAL OK THROUGH THE EARLY MORNING. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE BEFORE 100 AM. THE MAIN THREAT WITH THE STRONGEST STORMS WILL BE WIND GUSTS UP TO 60 MPH AND VERY HEAVY RAINFALL PERHAPS RESULTING IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY FOR AT LEAST PART OF THE AREA THROUGH THE UPCOMING WEEK. THE HIGHEST CHANCES WILL BE MONDAY THEN AGAIN FRIDAY INTO SATURDAY. THE RISK FOR SEVERE WEATHER IS LOW. .HEAT... THE HOT CONDITIONS WILL CONTINUE THIS WEEK WITH TRIPLE DIGIT HEAT INDICES. A FEW LOCATIONS WILL EXPERIENCE HEAT INDICES ABOVE 105 DEGREES ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. THE HIGHEST HEAT INDICIES ARE EXPECTED ACROSS CENTRAL AND SOUTHEASTERN OKLAHOMA MONDAY AFTERNOON, WHERE A HEAT ADVISORY REMAINS IN EFFECT. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Aug 7, 9:00 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG AMES 36.25N 98.19W
08/07/2016 MAJOR OK PUBLIC
4 INCH TREE LIMBS SNAPPED.
&&
RBARNESSpecial weather statement, Aug 7, 9:06 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
906 PM CDT SUN AUG 7 2016
OKZ015>018-080300-
CUSTER OK-BLAINE OK-DEWEY OK-KINGFISHER OK-
906 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...BLAINE...
EASTERN DEWEY AND WESTERN KINGFISHER COUNTIES UNTIL 1000 PM CDT...
AT 904 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES
NORTHWEST OF OAKWOOD TO NEAR CANTON AND WATONGA...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS NEAR 40 TO 50 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY AND PONDING OF WATER ON ROADWAYS...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3616 9885 3616 9791 3573 9802 3572 9831
3560 9871 3570 9910
TIME...MOT...LOC 0204Z 223DEG 19KT 3601 9881
03Special weather statement, Aug 7, 9:11 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 911 PM CDT SUN AUG 7 2016 OKZ010-011-080315- MAJOR OK-WOODWARD OK- 911 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MAJOR AND SOUTHEASTERN WOODWARD COUNTIES UNTIL 1015 PM CDT... AT 907 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CESTOS...MOVING NORTH AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS NEAR 40 TO 50 MPH... HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY AND PONDING OF WATER ON ROADWAYS... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... CHESTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3616 9882 3617 9916 3640 9914 3639 9868 TIME...MOT...LOC 0207Z 194DEG 13KT 3616 9903 03
Special weather statement, Aug 7, 9:54 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 954 PM CDT SUN AUG 7 2016 OKZ004-005-010-080400- HARPER OK-WOODS OK-WOODWARD OK- 954 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARPER...CENTRAL WOODS AND NORTHEASTERN WOODWARD COUNTIES UNTIL 1100 PM CDT... AT 951 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF ALABASTER CAVERNS STATE PARK...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY AND PONDING OF WATER ON ROADWAYS... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... FREEDOM...ALABASTER CAVERNS STATE PARK AND CAMP HOUSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3650 9921 3662 9935 3692 9922 3674 9882 TIME...MOT...LOC 0251Z 214DEG 14KT 3662 9923 03
Special weather statement, Aug 7, 9:56 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CDT SUN AUG 7 2016
OKZ005-080400-
WOODS OK-
956 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOODS COUNTY UNTIL 1100
PM CDT...
AT 954 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
WAYNOKA...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS OVER 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WAYNOKA...DACOMA...AVARD AND HOPETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3687 9893 3674 9854 3660 9854 3659 9853
3655 9853 3641 9867 3642 9870 3645 9873
3645 9876 3649 9883 3651 9884 3651 9896
TIME...MOT...LOC 0254Z 214DEG 14KT 3653 9885
03Local storm report, Aug 7, 10:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 7 W WATONGA 35.85N 98.54W
08/07/2016 M59 MPH BLAINE OK MESONET
59 MPH GUST MEASURED BY OKLAHOMA MESONET
&&
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:34 PM CDT | Special Weather Statement | OUN | Blaine | 41 min |
| Aug 7, 8:05 PM CDT | Special Weather Statement | OUN | Blaine | 55 min |
| Aug 7, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 47 min |
| Aug 7, 8:29 PM CDT | Special Weather Statement | OUN | Dewey, Roger Mills | 61 min |
| Aug 7, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 38 min |
| Aug 7, 9:06 PM CDT | Special Weather Statement | OUN | Blaine | 54 min |
| Aug 7, 9:11 PM CDT | Special Weather Statement | OUN | Major | 64 min |
| Aug 7, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 40 min |
| Aug 7, 9:54 PM CDT | Special Weather Statement | OUN | Woods | 66 min |
| Aug 7, 9:56 PM CDT | Special Weather Statement | OUN | Woods | 64 min |
| Aug 7, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 46 min |
| Aug 7, 10:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 54 min |
| Aug 7, 10:28 PM CDT | Areal Flood Advisory | OUN | Blaine, Major | 3 hr |
| Aug 7, 10:33 PM CDT | Areal Flood Advisory | OUN | Major, Woods, Woodward | 3 hr |
| Aug 7, 11:00 PM CDT | Special Weather Statement | OUN | Alfalfa | 30 min |
| Aug 7, 11:16 PM CDT | Special Weather Statement | OUN | Kingfisher | 59 min |
| Aug 7, 11:19 PM CDT | Special Weather Statement | OUN | Grant | 41 min |
| Aug 7, 11:41 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 49 min |
| Aug 8, 1:08 PM CDT | Special Weather Statement | OUN | Tillman | 37 min |
| Aug 8, 2:09 PM CDT | Special Weather Statement | OUN | Bryan | 36 min |
| Aug 8, 2:19 PM CDT | Special Weather Statement | OUN | Murray | 26 min |
| Aug 8, 2:34 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray | 56 min |
| Aug 8, 2:43 PM CDT | Special Weather Statement | OUN | Atoka | 32 min |
| Aug 8, 3:01 PM CDT | Special Weather Statement | OUN | Hughes | 29 min |
| Aug 8, 3:11 PM CDT | Special Weather Statement | OUN | Atoka | 34 min |
| Aug 8, 3:20 PM CDT | Special Weather Statement | OUN | Pontotoc | 25 min |
| Aug 8, 3:27 PM CDT | Special Weather Statement | OUN | Pontotoc | 48 min |
| Aug 8, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 28 min |
| Aug 8, 3:35 PM CDT | Special Weather Statement | OUN | Jefferson | 25 min |
| Aug 8, 3:39 PM CDT | Special Weather Statement | OUN | Coal | 36 min |
| Aug 8, 3:42 PM CDT | Areal Flood Advisory | OUN | Johnston, Murray, Pontotoc | 48 min |
| Aug 8, 3:46 PM CDT | Special Weather Statement | OUN | Pontotoc | 29 min |
| Aug 8, 3:56 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 21 min |
| Aug 8, 3:57 PM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Aug 8, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 32 min |
| Aug 8, 4:13 PM CDT | Special Weather Statement | OUN | Coal | 32 min |
| Aug 8, 4:17 PM CDT | Flash Flood Warning | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Aug 8, 4:27 PM CDT | Special Weather Statement | OUN | Coal | 33 min |
| Aug 8, 4:44 PM CDT | Special Weather Statement | OUN | Johnston | 31 min |
| Aug 8, 5:11 PM CDT | Special Weather Statement | OUN | Love | 34 min |
| Aug 8, 5:12 PM CDT | Special Weather Statement | OUN | Bryan | 33 min |
| Aug 8, 5:44 PM CDT | Special Weather Statement | OUN | Marshall | 31 min |
| Aug 8, 5:54 PM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Aug 8, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Love | 26 min |
| Aug 8, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.